Jump to content

earthmama1219 - Pristiq Tapering & Withdrawals


earthmama1219

Recommended Posts

Hi everyone,

 

I have been lurking and reading as much as I can until my eyes burn...needless to say, there is a ton of useful information on here! I am so grateful.

 

I have suffered from bad depression and some mild anxiety for about 12 years. A few years ago I decided to try medications to help (after trying therapy, and alternative medicine type things). I started on Prozac, and after a few weeks my libido went down and I didn't like the way it made me feel, so my GP switched me right over to Wellbutrin. I felt totally crazy for a few days (like, CRAZY!) so I stopped taking it altogether. I didn't know what else to do at the time. I saw her again, and she said she wanted me to try a 2 week sample of Pristiq. She said it was pricey, but she thought it'd work great for me and so I went ahead. I don't really remember how I felt at first, but the drug seemed to balance me out well. It didn't effect my sex drive, I had hardly any side effects, and it gave me more balance than I've had in years.

 

Fast forward to now, and it's been almost 2 years since I started. I think Pristiq has done its job...and now I just feel like I'm in a fog. Almost like tunnel vision with a foggy brain. Hard to really connect with people, though I have the drive and desire to. I also feel flat. I can cry if something makes me REALLY sad, but generally I don't feel sad...however I can't seem to get really happy either, which is so weird for me. I never was a drinker, but I started turning to alcohol in order to feel some happy, silly feelings (that I used to have no problems with!) It's sooooo not me.

 

My plan is to spend a week babying my body and filling it with lovely supplements (Omega-3s, vitamins, etc) before even trying to taper. I already eat a very healthy diet and exercise 5 days a week. I'm active, and I have a great support system. I feel like I'm ready to be completely off of drugs and take control of my life. That being said, on the occasion that I have missed one dose? It puts me in bed sick for 24 hours at the least. Head spins, flu symptoms, you name it. I know that my body is totally dependent on this drug, and that tapering will not be an easy task. I'm scared. But I don't want to be dependent for life! I read about making the switch to regular Effexor and then tapering from there. If someone could please explain how that works, I can bring it all to my GP and tell her what my plan is. Would I just start Effexor straight away and do away with the Pristiq? Or would I take them both at first? And what doseage is comparable to the 50mg of Pristiq? I did see that I can order 25mg pills, to help make tapering easier.

 

So there's my intro. Any advice would be greatly appreciated. I am so anxious to get out of this head fog!!

Pristiq 50mg since July 2011

Switched to Effexor 75mg @ 2x/daily June 2013

Link to comment
  • Moderator Emeritus

Welcome to the forum, Earthmama.

 

Here's a thread on getting off of Pristiq that would be good to study before you proceed with your taper:

 

Tips for Tapering Pristiq

 

There is some information on the last several pages of this thread regarding Pristiq and Effexor equivalencies. They are definitely not equivalent milligram for milligram, with Pristiq being the stronger drug. There don't seem to be any hard and fast rules regarding just what is an equivalency, however. You may also want to read Why Taper By 10% Of My Dosage? to get a feel for the basis of tapering any sort of psychiatric drug.

 

I'm glad that you found our forum and that you've been studying up so as to do things the best and least painless way. You'll find lots of gentle, friendly support here along with solid information.

Psychotropic drug history: Pristiq 50 mg. (mid-September 2010 through February 2011), Remeron (mid-September 2010 through January 2011), Lexapro 10 mg. (mid-February 2011 through mid-December 2011), Lorazepam (Ativan) 1 mg. as needed mid-September 2010 through early March 2012

"Never attribute to malice that which is adequately explained by stupidity." -Hanlon's Razor


Introduction: http://survivingantidepressants.org/index.php?/topic/1588-introducing-jemima/

 

Success Story: http://survivingantidepressants.org/index.php?/topic/6263-success-jemima-survives-lexapro-and-dr-dickhead-too/

Please note that I am not a medical professional and my advice is based on personal experience, reading, and anecdotal information posted by other sufferers.

 

Link to comment
  • 1 month later...

I finally got in to see my doctor yesterday and she said we could try switching over to Effexor. I took my first pill this morning and I'll admit, I'm scared. I have no idea how my body will react. I think I'll stay on this a while until I get used to the new meds before starting the taper. She prescribed me 75mg tablets to be taken twice daily. I hope that the transition between drugs is a relatively smooth one...

Pristiq 50mg since July 2011

Switched to Effexor 75mg @ 2x/daily June 2013

Link to comment
  • Administrator

Welcome, earthmama.

 

I'm glad to hear your doctor is responsive to your wishes.

 

Generally, it's a good idea to overlap when switching drugs. Are you stopping Pristiq and then taking Effexor instead?

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy